Dear hansanne, If there are skin changes in the radiated area, you may have chronic radiation dermatitis. Some things to try are ice packs, over the counter hydrocortisone cream, or one of the many anti-itch creams and lotions available on the market, like Aveeno Anti-Itch, Sarna lotion, or Prax. If none of these work, see a dermatologist to make sure that there's no skin problem causing the itch, and to get a stronger treatment. Good luck!View Thread
Dear An_243899, Never shave dry. Always shave in the shower or bath. Hair that has absorbed water is softer and easier to shave. Use a shave gel to further soften the hair. I like Aveeno Shave gel. Shave in the direction of the hair growth, not against it. If this doesn't help, sometimes applying a topical antibiotic to the skin after shaving helps. You would get this from a dermatologist or your primary care doctor. If all of this fails, the only solution is laser hair removal. Should you decide to go this route, find a dermatologist who does it in the office. There are too many complications that occur when it is done in a non-medical setting. Good luck!View Thread
Dear An-243021, I think that a 10 year rash deserves a visit to the dermatologist. If your husband has used over the counter anti-fungal (jock itch) medications without any relief, then it's unlikely to be fungal. There are many rashes that can affect this area, including eczema and psoriasis. If your husband is scratching so much that he is breaking the skin, I am concerned that he may get an infection. Whatever it is can be treated, and the sweating may improve as well.View Thread
Dear kjm5441, It looks like an allergic reaction. Is there anything that could have been in contact with your skin there, like perfume? If you are not getting relief from over the counter medication, you need to see a doctor.View Thread
Dear Pattisuzy2u, Do you have varicose veins or chronic swelling in the arms and legs? Is this a new problem or have you had it for a long time? Any medical problems or medications? This info will help me to answer you.View Thread
Dear archangelmike, It sounds like you're getting a viral exanthem, which is a fancy way of saying a rash from a systemic viral infection. There's nothing to do to prevent it, except not to get sick. Usually the hands and feet will peel completely after this kind of rash. Hope this helps.View Thread
kcombs816, You may have scalp psoriasis. This is more common than a fungal infection in adults. You can try a tar shampoo, like T-Gel, but if that doesn't work, definitely see a dermatologist. There is a lot that can be done for this condition. Good luck.View Thread
MelMadJack, Without a photo it's hard to say, but since they've been there for so long, they are probably a growth of some kind. It could be flat warts-these have a tendency to spread. They are hard to treat because destructive methods can actually make them grow, so see a dermatologist if you're concerned.View Thread
Dear Ig1968, It sounds like your daughter may have developed dermatitis to the fabric softener, and needs to be treated with cortisone cream. You can try the 1% over the counter cortisone cream, but it may not be strong enough. In that case, you will need to take her back to the doctor for a prescription. People with eczema also are prone to Staph infections, and if she has this bacteria on the skin, it may need to be treated before the dermatitis will go away. The sulfur and tea tree oil may be making things worse. People don't realize it, but tea tree oil is a fragrance and can cause allergic reactions.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.